MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 90 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER SWITZERLAND MANUFACTURING GMBH ZNN, CMN LAG SCREW, 10.5 MM, 90 MM, INCLUDING SET SCREW; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: cmn femoral nail, ccd 130, right, 11.5 mm, 34 cm; catalog#: 47-2493-342-11; lot#: 2963206 therapy date: jan 1, 2021.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to implant fracture.During the surgery, since the femoral neck screw and both lips were fractured, the devices could not be explanted.The surgery was delayed by 60 minutes.
 
Additional Manufacturer Narrative
Review of event description: it was reported that the patient received an implant on (b)(6) 2019 and revised on (b)(6) 2021 due to implant fracture.During the surgery, since the femoral neck screw and both lips got fractured, the devices could not be explanted.The surgery was delayed by 60 mins.Review of received data: - no medical data relevant to the case has been received.Product evaluation: - visual examination: visual examination of the returned device identified 2 fractured pieces of the device were returned.Not all pieces of the devices were returned.The two pieces are from the end of the lag screw and each fractured from the non-returned piece of the device.The surfaces have scratches and gouges.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: the quality records show that all specified characteristics have met the specifications valid at the time of production.- ncr(s): no ncr with a potential correlation to the reported event was found.Conclusion: it was reported that the patient received an implant on (b)(6) 2019 and revised on (b)(6) 2021 due to implant fracture.During the surgery, since the femoral neck screw and both lips got fractured, the devices could not be explanted.The surgery was delayed by 60 mins.Based on the investigation the reported event can be confirmed that the device fractured; however it cannot be confirmed if the fractured components occurred in vivo or during device removal attempts.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
ZNN, CMN LAG SCREW, 10.5 MM, 90 MM, INCLUDING SET SCREW
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12157909
Report Number0009613350-2021-00341
Device Sequence Number17086015
Product Code HSB
UDI-Device Identifier00889024298439
UDI-Public00889024298439
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue Number47-2485-090-10
Device Lot Number2968566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer10/20/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age28 YR
Patient SexMale
Patient Weight73 KG